Georgia, 2002

Damaging Wind in Georgia, June 30, 2002

June 30, 2002 · NWS CAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 30, 2:00 PM EST, 1 hour earlier.

Area forecast discussion, Jun 30, 2:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
300 PM EDT SUN JUN 30 2002

SFC TROF ACRS SRN PTN AREA CONTS TO DRFT ACRS AREA. WTH DWPTS IN
LO 70S AFTN HEATG HAS CAUSED FEW TSTMS. WL INCLD SLGT CHC INTO
EARLY EVE. SAME PATTN PERSIST FOR NXT SVRL DAYS. UPR RDG DRIFTS
NWD AND ELY WV MOVS INTO AREA MIDWK. WL CARRY LO POPS WED AND THU.
SUMMER PTTN WL CONT FOR RMDR OF WK. TA

FCSTID = 14
CAE   95  71  93  70 /  20  10  10  10
AGS   94  68  93  69 /  20  10  10  10
SSC   94  70  92  70 /  20  10  10  10
OGB   94  70  93  71 /  20  10  10  10

.CAE...
GA...NONE.
SC...NONE.

In the hours before

Special weather statement, Jun 30, 11:18 AM EST, 3 hours 42 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-302218-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
1218 PM EDT SUN JUN 30 2002

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 18 COUNTIES IN
SOUTH CAROLINA:
AIKEN...               BAMBERG...             BARNWELL...
CALHOUN...             CLARENDON...           CHESTERFIELD...
EDGEFIELD...           FAIRFIELD...           KERSHAW...
LANCASTER...           LEE...                 LEXINGTON...
MCCORMICK...           NEWBERRY...            ORANGEBURG...
RICHLAND...            SALUDA...              SUMTER...

THE SEVERE WEATHER OUTLOOK PERTAINS TO THE FOLLOWING 5 COUNTIES IN
GEORGIA:
BURKE...               COLUMBIA...            LINCOLN...
MCDUFFIE...            RICHMOND...

...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS
AFTERNOON AND EARLY THIS EVENING...

A WEAK TROUGH OF LOW PRESSURE IS NEARLY STATIONARY ACROSS THE
CENTRAL MIDLANDS AND CENTRAL SAVANNAH RIVER AREA TODAY. THIS FEATURE
WILL ACT AS A FOCUS FOR THE DEVELOPMENT OF A SOME WIDELY SCATTERED
THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS.

CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT.
THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT
BE REQUIRED.

LCV

The radar

The Charleston,SC radar (KCLX), 103 km away, was scanning. The volume nearest the first event began at 20:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burke

When
June 30, 3:00 PM EST
Where
Burke County, Waynesboro
Measured
50 kt (58 mph)
Reported by
LAW ENFORCEMENT
Coordinates
33.083, -82.017

Sheriff reported a couple of trees down in Waynesboro.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5295349.